5 months after facelift I am troubled much of the time by a tugging, tight sensation around both ears. I recently started having regular massages from a certified neuromuscular massage therapist and they are helping a bit but, so far, not dramatically. I would be willing to consider anything except drugs like gabapentin that have serious neurological side effects. Would a local injection of a diluted steroid be effective? Thanks for your advice.
Are There Any Medications/homeopathic Remedies That Reduce Uncomfortable Paresthesias/dysethesias After Facelift?
Doctor Answers (5)
Dysesthesias 5 months after Facelift
Though the dysesthesias may get better with time, a pain management specialist may be appropriate. Massage may help, as well as the drugs you mentioned. Local blocks may be helpful or lidocaine patches, but I have never used these -- these are better determined by pain management specialists. Hope this helps.
Paresthesias after facelift
Hi PLM11, it is not uncommon to experience unusual sensations in the face following a facelift. These can take several months to resolve. Unfortunately, there are no medications or remedies that I am aware of that specifically address this problem. I would avoid Gabapentin and steroid. Massage is reasonable, you may want to try wearing a compression garment at night and see if this helps. Make sure that you follow up with your surgeon to ensure that you are healing normally.
Prolonged discomfort after facelift is normal
Prolonged discomfort after facelift can be quite normal and generally proves that your surgeon has done a good job in tightening the deep tissues of the face. It does not usually accompany the various forms of 'mini-lifting', but then neither does any lasting beneficial effect. The same goes for homeopathic remedies - quackery, pure quackery, I can assure you. Check the link!
The discomfort can last several months but seldom more than a year. You are treating it quite appropriately with massage. Forget steroids - they may produce unwanted side effects, even if dilute.
You might also like...
Medications for numbness after facelift
The numbness and tightness around the ears after facelift will last several months though should not stay much longer. Stick to massage if it helps, though our advice is to avoid medication and steroids.
Web reference: http://www.peterejohnsonmd.com/facelift
Before after facelift
- Have you brought this up with your surgeon? He/she might be able to give you advice
- Fortunately, these issues are temporary and will eventually resolve
- You have to tease out what is tightness from the sutures from the sensations of the nerves growing back and then you can decide on a treatment regimen
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.